View Full Version : Depression and Vyvanse


Sarahzmum
07-23-11, 12:04 PM
My son has been on Vyvanse for a month now. Just this week he tells me"Mom, I don't like how this makes me feel and I don't want to take it any more!" I had noticed some bouts of depression, downright sadness, from this kid who was as happy a kid as I ever met despite his ADHD. So now he is off meds all together because his Dr is on vaca. So we will be seeing him next week. Weve been 3 days off and already his mood has improved drastically for the better. Some of the ADHD behaviors have returned, but the majority of his problems were in school and we did not have them at home anyhow - for the most part. Anyone experience this depression and find something else that worked better? I know all kids are different and this was our first med. Not looking for a miracle, just some advice! We wanted to have him on something he could tolerate by the time school starts. :confused:

LynneC
07-23-11, 05:41 PM
I don't have experience with Vyvanse, but just wanted to comment that each child is different, and you are doing the right thing to take him back to his doc to reassess the meds situation. It is a trial and error thing with the meds, so don't get discouraged!

happytexas
07-23-11, 06:05 PM
I don't have experience with Vyvanse, but just wanted to comment that each child is different, and you are doing the right thing to take him back to his doc to reassess the meds situation. It is a trial and error thing with the meds, so don't get discouraged!

I agree.

I do have experience with Vyvanse and haven't heard of this particular side effect before but as you say, everyone is different.

foreverdad
08-13-11, 02:27 AM
Does anyone know of any increased anger issues with Vyvanse?

sarahsweets
08-13-11, 05:33 AM
I think so much of it has to do with how sensitive a child is to meds. My one daughter was been on Ritalin, vyvance, metadate, Dexedrine and adderall. All of them seem to bring her moodiness anger and a little depression although the adderall seems to be the least one with regard to side effects. I'm not sure we will continue with meds at all. Also since she was diagnosed with lymes disease her sensitivity to everything has increased.

Codykins
08-13-11, 11:27 AM
My son was taking 30mlg of Vyvanse for over a year and doing very well! He's 10 and when I would ask him regularly how he felt he said great, he was happy on the meds. He does quiet down on his meds but is still jovial and active.

One day out of the blue he said to me "I don't like this medicine anymore it makes me BORING". That was his way of saying it flattens him out to much. Like you, I took that very seriously. I do not want him feeling anything less than normal. We reduced his dose back to 20mlg and he is doing great! The change in dose did effect his ability to concentrate in school and be organized but not terribly, it was noticeable though.

He does so well on Vyvanse that I hate to try other meds but once school starts we'll see how it goes. His doc says if need be we might bump it back up and see if he has the same feelings, if he does we will try something else. We will see once school starts how he does.

So far on 20mlg his impulse is maintained, he continues to make friends, etc. It's his academics I worry about, 5th grade is going to be hard.

Good luck!

angelakj
08-14-11, 07:57 PM
I am so sorry your son is having problems on his meds BUT so thankful he is able to vocalize it to you. I posted about amantadine on the thread that is currently just above. We took our son off meds for the same reasons you did. He's doing great on amantadine. There is some good information in that thread about other non-stimulant meds as well. Good luck!